MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120620
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization of an aneurysm at the splenic artery, a galaxy g3 6mm x 20cm coil (gly120620, l15745) was used.A pre detachment electrical check was done but it was not confirmed the complaint coil was energized.It was replaced with another same-sized cerenovus coil and the procedure was completed.A continuous flush was done.No patient injury was reported.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Updated sections on this medwatch: b4, b5, d9, g3, g6, h2, h3 and h10.Section b5: additional information/clarification was received indicated that the failure to detach occur when the device was inside the patient.The coil failed to detach due to electric current failure, so the coil was retrieved from the patient.The same dcb and control cable were used successfully with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.The additional intervention was not needed.The procedure continued without problems when other device(s) were used.Therefore, there was no malfunction on concomitant devices.The coil was not stretched or damaged when removed from the patient.There was no significant prolongation in the procedure due to the event.There was severe tortuosity.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization of an aneurysm at the splenic artery, a galaxy g3 6mm x 20cm coil (gly120620, l15745) was used.A pre detachment electrical check was done but it was not confirmed the complaint coil was energized.It was replaced with another same-sized cerenovus coil and the procedure was completed.A continuous flush was done.No patient injury was reported.Additional information/clarification was received indicated that the failure to detach occur when the device was inside the patient.The coil failed to detach due to electric current failure, so the coil was retrieved from the patient.The same dcb and control cable were used successfully with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.The additional intervention was not needed.The procedure continued without problems when other device(s) were used.Therefore, there was no malfunction on concomitant devices.The coil was not stretched or damaged when removed from the patient.There was no significant prolongation in the procedure due to the event.There was severe tortuosity.A non-sterile unit galaxy g3 6mm x 20cm was received inside of a pouch.The device was visually inspected, and a kink was observed at the core wire near the connector.A microscopic inspection was performed, and it was found that the embolic coil is in good normal conditions, no damages or anomalies were observed.The resistance of the device was measured and was it was found to be within specification.Also, the device was connected to detachment control box dcb2000500 (dcb) with a complaint enpower control cable lab sample, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed and the embolic coil was detached without problem.A manufacturing record evaluation was performed, and no non-conformances related to the complaint were found during the review.The device was returned to cerenovus for further evaluation.During the visual and microscopic analysis of the device, it was noted that the core wire had a kink near the connector.The resistance of the device was measured, and it was found to be within specification.Additionally, device was connected to a enpower dcb 2 lab sample with enpower control cable, and the power was turned on.The system ready light was illuminating.Finally, the detach button was pressed and the embolic coil was detached without problem.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The event described could not be confirmed.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Failure to detach is a known potential issue associated with the use of this device.Although no functionality issues were observed on the device, the instructions for use do contain the following recommendations: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 6MM X 20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13018444
Report Number3008114965-2021-00689
Device Sequence Number4948651
Product Code KRD
UDI-Device Identifier10886704077541
UDI-Public10886704077541
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberGLY120620
Device Catalogue NumberGLY120620
Device Lot NumberL15745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer01/11/2022
02/18/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date02/01/2022
02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown